Missouri, 2013

Tornadoes and Hail in Missouri, April 10, 2013

April 10, 2013 · NWS LSX · 42 events in 10 counties and zones

A strong weather system moved through the region, triggering showers and thunderstorms. There were numerous reports of large hail, as well as damaging winds and three tornadoes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
13
Property damage
$4.0 million
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A strong weather system moved through the region, triggering showers and thunderstorms. There were numerous reports of large hail, as well as damaging winds and three tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 10, 11:49 AM CST, 1 hour 56 minutes earlier.

Area forecast discussion, Apr 10, 11:49 AM CST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 PM CDT WED APR 10 2013

.SHORT TERM...(THROUGH LATE THIS AFTERNOON)
ISSUED AT 331 AM CDT WED APR 10 2013

MAIN CONCERN TODAY CONTINUES TO BE THE POTENTIAL FOR SEVERE
THUNDERSTORMS AND LOCALLY HEAVY RAINFALL.

OUTFLOW BOUNDARY FROM EARLIER CONVECTION HAS BEEN MOVING ACROSS
WESTERN MISSOURI THE PAST FEW HOURS AND HAS CAUSED SOME LOCALLY
GUSTY WINDS.  THERE HAS BEEN AN INCREASE IN SHOWERS AND
THUNDERSTORMS ALONG THIS BOUNDARY IN THE LAST TWO HOURS THAT WILL
MOVE ACROSS CENTRAL AND NORTHEAST MISSOURI AS WELL AS WEST CENTRAL
ILLINOIS THROUGH 12Z.  WHILE THIS BOUNDARY MAY CONTINUE TO MOVE EAST
THE NEXT FEW HOURS AS THE LOW LEVEL JET VEERS...THIS TREND WILL
LIKELY END BY MID MORNING AS DEEP LAYER FLOW BACKS IN RESPONSE
TROUGH ROUNDING THE BASE OF THE UPPER FLOW TO OUR WEST.  DO EXPECT
SHOWERS AND STORMS TO INCREASE IN COVERAGE FROM WEST TO EAST THROUGH
THE DAY AS LARGE MID-LEVEL ASCENT INCREASES AHEAD OF AFOREMENTIONED
TROUGH.  LATEST RAP/LOCAL WRF/GFS ALL SHOW THAT 925-850MB MOISTURE
CONVERGENCE WILL INCREASE SIGNIFICANTLY ALONG AND BEHIND THE FRONT
BETWEEN 18-24Z WHICH WILL INCREASE AREAL COVERAGE OF STORMS.  MODEL
GUIDANCE STILL SUGGESTS THAT SURFACE LOW WILL STILL BE JUST
NORTHWEST OF STL AT 18Z WITH THE SURFACE FRONT EXTENDING TO THE
SOUTH.  IF THIS IS THE CASE...THEN AMPLE INSTABILITY AND DEEP LAYER
SHEAR OF 40-50KTS WILL FAVOR A FEW SEVERE THUNDERSTORMS.  THE
PRIMARY THREATS WILL BE HAIL AND WIND...WITH THE POSSIBILITY OF A
FEW TORNADOES GIVEN 0-1KM BULK SHEAR AROUND 20KTS.  THE DEEP LAYER
FLOW BEING NEARLY PARALLEL TO THE SURFACE FRONT SUGGESTS THAT STORMS
THAT DEVELOP ALONG THE COLD FRONT TODAY WILL QUICKLY MERGE INTO A
LINE AS THEY MOVE EAST.  WILL CONTINUE TO MENTION LOCALLY HEAVY
RAINFALL AS THE PARALLEL FLOW ALSO FAVORS CELL TRAINING IN AN
ENVIRONMENT WITH PRECIPITABLE WATER VALUES NEAR 1.5 INCHES.  FLASH
FLOOD GUIDANCE VALUES ARE RATHER HIGH GIVEN THAT THERE HAS NOT BEEN
MUCH RAINFALL SO FAR THIS MONTH...SO WILL HOLD OFF ON ISSUING ANY
FLOOD WATCH.

BRITT

.LONG TERM...(TONIGHT THROUGH TUESDAY)
ISSUED AT 331 AM CDT WED APR 10 2013

SLOW MOVING MID-UPPER LEVEL LOW WILL MOVE EWD THROUGH NEBRASKA TGT
AND INTO WRN IA BY 12Z THU...WHILE A SFC LOW JUST NW OF STL MOVES
INTO NERN IL BY 12Z THU.  A COLD FRONT TRAILING THE SFC LOW WILL
SWEEP E OF OUR FORECAST AREA BY 12Z THU. PREFER THE NCEP 4 KM WRF
SOLUTION WHICH HAS MOST OF THE CONVECTION ACROSS NERN AND CNTRL MO
AND W CNTRL IL AROUND 00Z THU...THEN MOVES IT RELATIVELY QUICKLY
EWD WITH MOST OF THE CONVECTION LATE TGT ACROSS SERN MO AND SWRN
IL. THIS CONVECTION SHOULD BE E-SE OF OUR FORECAST AREA BY 12Z
THU. THE NAM MODEL APPEARS TO HAVE A LITTLE TOO MUCH POST FRONTAL
PRECIPITATION TGT. THERE WILL BE THE POTENTIAL FOR DAMAGING WIND
GUSTS THIS EVNG MAINLY ACROSS SERN MO AND SWRN IL...S AND E OF STL
AS THE LINE OF CONVECTION MOVES THROUGH THIS AREA. COOLER
TEMPERATURES CAN BE EXPECTED LATE TGT...ESPECIALLY ACROSS NERN AND
CNTRL MO DUE TO STRONG LOW LEVEL CAA BEHIND THE COLD FRONT/850 MB
TROUGH. LITTLE PRECIPITATION IS EXPECTED ON THU AS THE DRY SLOT
MOVES NEWD INTO OUR AREA...THERE MAY BE SOME LIGHT RAIN ACROSS
NERN MO AND W CNTRL IL IN THE WRAP AROUND LOW LEVEL MOISTURE S OF
THE SLOW MOVING UPPER LEVEL LOW AND AN ASSOCIATED OCCLUDED SFC
LOW IN IA. STRONG CAA WILL CONTINUE ON THU WITH BELOW NORMAL HIGH
TEMPERATURES EXPECTED. THE ZERO DEGREE C 850 MB ISOTHERM SHOULD
DROP SEWD TO AT LEAST STL BY 00Z FRI. COLD CONDITIONS WILL
CONTINUE THU NGT THROUGH FRI NGT AS THE UPPER LEVEL LOW MOVES NEWD
THROUGH THE GREAT LAKES REGION AND A SFC RIDGE BUILDS SEWD INTO
MO. A STRONG NW FLOW SHORTWAVE DROPPING SEWD THROUGH IA AND IL FRI
NGT WILL BRING A REINFORCING SHOT OF COLD AIR INTO THE REGION.
WILL SEE THE START OF A WARMING TREND SAT AFTN AS THE UPPER LEVEL
HEIGHTS BEGIN TO RISE...AND AS THE SFC/850 MB RIDGE SHIFTS SE OF
OUR FORECAST AREA WITH SFC/LOW LEVEL WINDS BECOMING S/SWLY BY SAT
AFTN OR EVNG. MODELS STILL HINTING AT SOME WAA PRECIPITATION SAT
NGT INTO SUN MRNG. THEN THE POTENTIAL FOR MORE PRECIPITATION
BEGINNING SUN NGT OR MON AS A COLD FRONT SAGS SLOWLY SWD THROUGH
THE REGION...THEN BECOMES NEARLY STATIONARY ACROSS OUR FORECAST
AREA.

GKS

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1240 PM CDT WED APR 10 2013

PLENTY OF AVIATION CONCERNS OVER THE NEXT 24 HOURS DUE TO SHOWERS
AND THUNDERSTORMS AS WELL AS LOW CEILINGS. IFR CEILINGS AROUND 500
FEET HAVE ALREADY BECOME PREVALENT AT KCOU AND KUIN ALONG WITH
LIGHT-MODERATE RAIN AND EMBEDDED THUNDERSTORMS BEHIND THE COLD
FRONT. SEE NO REASON WHY THESE AFOREMENTIONED CEILINGS WOULD
IMPROVE LOOKING SO PREVAILED IFR CEILINGS UNTIL TOMORROW MORNING
WHEN CONDITIONS SHOULD FINALLY IMPROVE AS SFC LOW DEPARTS TO THE
NORTH AND EAST. FOR THE METRO TAFS...AREA IS STILL IN THE WARM
SECTOR AHEAD OF THE COLD FRONT WITH ISOLATED SHOWERS/STORMS
POSSIBLE THROUGH LATE THIS AFTERNOON BEFORE MAIN PUSH OF SHOWERS
AND STORMS MOVES THROUGH THIS EVENING. SOME OF THESE STORMS STILL
HAVE THE POSSIBILITY OF BEING STRONG TO SEVERE ALTHOUGH HIGHER
LIKELIHOOD OF SEVERE STORMS WILL PROBABLY JUST TO THE SOUTHEAST OF
METRO TAF SITES WHERE BETTER INSTABILITY RESIDES. CEILINGS SHOULD
LOWER IN THE WAKE OF THE HEAVIER SHOWERS AND STORMS WITH LIGHT
RAIN CONTINUING EARLY TOMORROW MORNING.

SPECIFICS FOR KSTL...

METROPOLITAN ST. LOUIS IS STILL IN THE WARM SECTOR AHEAD OF THE COLD
FRONT WITH ISOLATED SHOWERS/STORMS POSSIBLE THROUGH LATE THIS
AFTERNOON BEFORE MAIN PUSH OF SHOWERS AND STORMS MOVES THROUGH
THIS EVENING. SOME OF THESE STORMS STILL HAVE THE POSSIBILITY OF
BEING STRONG TO SEVERE ALTHOUGH HIGHER LIKELIHOOD OF SEVERE STORMS
WILL PROBABLY JUST TO THE SOUTHEAST OF ST. LOUIS WHERE
BETTER INSTABILITY RESIDES. CEILINGS SHOULD LOWER IN THE WAKE OF
THE HEAVIER SHOWERS AND STORMS WITH LIGHT RAIN CONTINUING EARLY
TOMORROW MORNING. CEILINGS ARE THEN FORECAST TO RISE INTO THE MVFR
CATEGORY BY MID AFTERNOON.

GOSSELIN

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 10, 3:40 AM CST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
440 AM CDT WED APR 10 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-110945-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
440 AM CDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE AREA TODAY AND
THIS EVENING. SOME OF THE STORMS MAY BE CAPABLE OF PRODUCING
DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. LOCALLY HEAVY
RAINFALL IS POSSIBLE WITH THESE STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA
FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.

GKS

In the hours before

Local storm report, Apr 10, 12:00 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
100 PM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1251 PM     HAIL             NOKOMIS                 39.30N  89.29W
04/10/2013  M0.25 INCH       MONTGOMERY         IL   TRAINED SPOTTER

            LAST LESS THAN 2 MINUTES

&&

KARLZ
Local storm report, Apr 10, 1:27 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
227 PM CDT WED APR 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 PM     HAIL             COLUMBIA                38.95N  92.33W
04/10/2013  E0.25 INCH       BOONE              MO   EMERGENCY MNGR

            HAIL OBSERVED NEAR HIGHWAY 63 AND HIGHWAY AC.

&&

GOSSELIN

The radar

The St Louis radar (KLSX), 43 km away, was scanning. The volume nearest the first event began at 19:46 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 13 hail, 3 tornado. Local standard time, as filed.

Hail, Franklin

When
April 10, 1:45 PM CST
Where
Franklin County, 2.27 mi NNE of Jeffriesburg
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
38.461, -91.066

Hail, St. Charles

When
April 10, 2:35 PM CST
Where
St. Charles County, 0.47 mi SE of Portage Des Sioux
Measured
1.75 in hail
Reported by
Amateur Radio
Coordinates
38.925, -90.344

Hail, Osage

When
April 10, 3:49 PM CST
Where
Osage County, 2.37 mi W of Judge
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.421, -91.824

Hail, Gasconade

When
April 10, 4:25 PM CST
Where
Gasconade County, 2.17 mi NW of Redbird
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.205, -91.594

Hail, Gasconade

When
April 10, 4:52 PM CST
Where
Gasconade County, 1.43 mi N of Pershing
Measured
1.75 in hail
Reported by
Public
Coordinates
38.600, -91.634

Golfball sized hail fell at the Rivers Edge Restaurant.

Thunderstorm Wind, Gasconade

When
April 10, 4:53 PM CST
Where
Gasconade County, 0.59 mi W of Gasconade
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.671, -91.561

A phone line was blown down in Gasconade.

Hail, Gasconade

When
April 10, 4:55 PM CST
Where
Gasconade County, 0.56 mi W of Gasconade
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.669, -91.560

Hail, Montgomery

When
April 10, 5:00 PM CST
Where
Montgomery County, Rhineland
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.720, -91.520

Hail, Montgomery

When
April 10, 5:15 PM CST
Where
Montgomery County, 1.33 mi SSW of New Florence
Measured
0.88 in hail
Reported by
Public
Coordinates
38.902, -91.458

Hail, St. Charles

When
April 10, 5:20 PM CST
Where
St. Charles County, 3.46 mi SW of Wentzville
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.782, -90.893

Hail, Franklin

When
April 10, 5:47 PM CST to 5:48 PM CST
Where
Franklin County, 2.7 mi S of Robertsville to 2.44 mi S of Catawissa
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.381, -90.819

Hail, Franklin

When
April 10, 5:53 PM CST
Where
Franklin County, Pacific to 1.34 mi NNW of Pacific
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
38.480, -90.740

Hail, St. Louis

When
April 10, 5:54 PM CST
Where
St. Louis County, 2.59 mi WNW of Allenton
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.509, -90.716

Thunderstorm Wind, Crawford

When
April 10, 5:55 PM CST
Where
Crawford County, Steelville
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
37.970, -91.350

Numerous trees blown down around town.

Thunderstorm Wind, Crawford

When
April 10, 6:00 PM CST to 6:05 PM CST
Where
Crawford County, 0.46 mi SE of Leasburg to 0.79 mi WNW of Bourbon
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.095, -91.294

Several large trees and numerous tree limbs were blown down in Leasburg and Bourbon.

Thunderstorm Wind, Crawford

When
April 10, 6:08 PM CST
Where
Crawford County, 2.56 mi ENE of Bourbon
Measured
87 kt (100 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
38.167, -91.188

A microburst caused damage at a farm stead about 3 miles east northeast of Bourbon. A barn was totally destroyed by winds that were estimated around 100 mph. A nearby garage was heavily damaged. Four large trees were uprooted and the house sustained damage due to the winds and flying debris from the trees.

Thunderstorm Wind, Franklin

When
April 10, 6:15 PM CST
Where
Franklin County, 1.24 mi NW of Sullivan to 0.56 mi N of Sullivan
Measured
88 kt (101 mph) measured gust
Injuries
11 direct, 0 indirect
Reported by
AWOS
Coordinates
38.232, -91.167

A microburst caused minor damage at Sullivan Regional Airport. A small section of one hanger was removed with a door of a nearby hanger also sustaining damage. Also, one private aircraft sustained minor damage. The AWOS recorded a wind gust of 101 mph with this microburst. Further downstream the damage from the microburst was sporadic. About a mile east southeast of the airport, south of I-44, the winds destroyed a vacant mobile home and caused considerable damage to 5 other mobile homes. One of the mobile homes had a large tree land on it, but only caused minor roof damage. No one was inside the destroyed mobile home at the time. However, three residents of the trailer park were taken to the hospital with minor injuries and eight other people walked into the hospital to be treated for minor injuries as well.

Thunderstorm Wind, Franklin

When
April 10, 6:18 PM CST to 6:19 PM CST
Where
Franklin County, 3.18 mi E of Sullivan to 3.57 mi S of Twin Spgs
Measured
87 kt (100 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
38.212, -91.092

Another microburst caused significant tree damage in Meramec State Park.

Thunderstorm Wind, Franklin

When
April 10, 6:20 PM CST to 6:23 PM CST
Where
Franklin County, 2.01 mi SE of Krakow to 0.35 mi S of Union
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
38.477, -91.027

A line of severe thunderstorms moved through the Union area. Several large trees were blown down as well as numerous tree limbs. A business on the north side of town had minor roof damage. A microburst occurred on the south side of town at the First Baptist Church. The attached brick building had the majority of its metal roof peeled off with insulation thrown downwind toward the intersection of East Main Street and Highway 47. Other small trees were observed to be snapped off in this area in addition to minor shingle damage to the roof of the church itself. The estimated wind speed in this location was 70 mph.

Thunderstorm Wind, Franklin

When
April 10, 6:25 PM CST to 6:28 PM CST
Where
Franklin County, 0.51 mi NE of Gildehouse to 2.02 mi NNE of Gildehouse
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
38.486, -90.944

A microburst started at the intersection of St. Johns Road and State Highway V and continued northeast to Wolf Hollow Golf Club, ending near Highway 100. Significant tree damage was observed with many pine trees topped and/or snapped along with uprooted hardwood trees. All of the damage pointed in the same northeast direction with wind speed estimated around 80 mph.

Thunderstorm Wind, Franklin

When
April 10, 6:29 PM CST
Where
Franklin County, 1.72 mi NNE of Villa Ridge to 2.08 mi S of Boles
Measured
78 kt (90 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
38.492, -90.886

Two miles north of Villa Ridge, 18 power poles were snapped or lying on the ground along a three quarter of a mile stretch of Old Highway 100 between State Highway T and Mary Lane. The damage was caused by a microburst. The estimated wind speed at this location was 90 mph.

Thunderstorm Wind, Franklin

When
April 10, 6:30 PM CST to 6:31 PM CST
Where
Franklin County, 1.7 mi W of Gray Summit to 0.49 mi WNW of Gray Summit
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
38.481, -90.851

Thunderstorm winds caused minor roof damage to a motel on Highway 100 near intersection with Manor House Lane. Also, several large trees were blown down. One large tree blocked Coleman Road just north of intersection with Highway 100.

Thunderstorm Wind, St. Charles

When
April 10, 6:30 PM CST
Where
St. Charles County, Augusta
Measured
56 kt (64 mph) measured gust
Reported by
Amateur Radio
Coordinates
38.570, -90.880

Thunderstorm Wind, Franklin

When
April 10, 6:37 PM CST
Where
Franklin County, 0.68 mi WSW of St Albans to 0.46 mi W of St Albans
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
38.575, -90.781

Thunderstorm winds snapped and/or twisted off numerous large trees against the bluff. The lower brush was laying in convergent pattern to northeast.

Tornado, Franklin

When
April 10, 6:38 PM CST to 6:39 PM CST
Where
Franklin County, 1.08 mi WNW of St Albans to 1.17 mi NNE of St Albans
Rating
EF1
Path length
1.32 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
38.588, -90.787

A tornado touched down in the Labadie Bottoms, north of St. Albans and lifted after traversing, on a slightly curved path, for 1.5 miles east northeast across St. Albans Island. Extensive tree damage was noted along the track. The overall damage was rated EF1. The path length was 1.5 miles and the max damage width was 200 yards.

Thunderstorm Wind, St. Charles

When
April 10, 6:45 PM CST
Where
St. Charles County, Wentzville
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.820, -90.850

Thunderstorm Wind, St. Charles

When
April 10, 6:46 PM CST
Where
St. Charles County, 0.84 mi SSW of Gilmore
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.789, -90.807

Thunderstorm winds snapped a power pole on the east outer road just north of Dauphine Drive in Lake St. Louis.

Thunderstorm Wind, St. Charles

When
April 10, 6:48 PM CST to 6:50 PM CST
Where
St. Charles County, 1.21 mi SW of Dardenne to 0.62 mi WSW of Lake St Louis
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.760, -90.768

Thunderstorm winds blew some siding off of a house near the intersection of Interstate 70 and Bryan Road.

Thunderstorm Wind, St. Charles

When
April 10, 6:55 PM CST
Where
St. Charles County, 1.05 mi SW of Cottleville to 0.75 mi ESE of Cottleville
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.738, -90.662

Thunderstorm winds blew down a large tree branch and two large trees.

Thunderstorm Wind, St. Louis

When
April 10, 6:55 PM CST
Where
St. Louis County, 2.2 mi NW of Pond
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.603, -90.678

Thunderstorm winds blew down numerous large trees and tree limbs in Homestead Estates.

Thunderstorm Wind, St. Charles

When
April 10, 6:57 PM CST
Where
St. Charles County, 0.91 mi SSW of St Charles Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
38.837, -90.504

Thunderstorm winds peeled part of the siding off of two homes in New Town.

Thunderstorm Wind, St. Charles

When
April 10, 7:00 PM CST to 7:03 PM CST
Where
St. Charles County, 1.99 mi ESE of Orchard Farm to 1.68 mi ENE of Machens
Measured
65 kt (75 mph) estimated gust
Reported by
Emergency Manager
Coordinates
38.867, -90.417

Thunderstorm winds blew down several large trees and tree limbs on Island Road north of intersection with Highway H. Also, a number of power poles were blown down along Highway 94 between Portage Des Sioux and West Alton. Highway 94 was shutdown for a time due to power poles and lines across the roadway.

Tornado, St. Louis

When
April 10, 7:00 PM CST to 7:05 PM CST
Where
St. Louis County, 0.64 mi S of Bridgeton to 0.23 mi N of Cross Keys
Rating
EF2
Path length
6.75 mi
Path width
500 yd
Injuries
2 direct, 0 indirect
Property damage
$4.0 million
Reported by
NWS Storm Survey
Coordinates
38.761, -90.430

The tornado began in Bridgeton on Pennridge Drive, just northeast of St. Charles Rock Road. A skating rink in this location suffered EF-1 roof damage. The tornado moved northeast causing sporadic EF-0 and EF-1 tree damage for about 3 miles crossing Highway 370 in the process. The tornado intensified to EF-2 strength in Hazelwood near Woodcrest Lane where the roof was torn off a home. The tornado was also at its maximum width at this location reaching 500 yards wide. Along Teson Road, north of Howdershell Road, 10 apartment buildings were damaged with 5 buildings losing portions of their roofs. The tornado then turned a bit to the east and caused EF-2 damage at Lynn Haven Lane and Howdershell Road. Two homes at this location lost most of their roofs. Also, across the street on the north side of Howdershell Road a strip mall had small portions of the roof removed, as well as glass windows and doors shattered. Tree damage, EF-0 to EF-1 strength, occurred along Lamplight Lane, Coach Light Lane, Caposele Lane, and Gerardini Drive. Several homes on these streets suffered roof damage from falling trees and large tree limbs. The area from Lynn Haven Lane to Gerardini Drive had the highest concentration of damage. As the tornado moved east northeast into Florissant sporadic EF-0 to EF-1 tree damage occurred to just east of St. Ferdinand Park along Beverly Drive. Also, just south of St. Ferdinand Park, another strip mall at the intersection of Lindbergh Boulevard and St. Jean Street sustained minor roof damage. The tornado moved very fast, covering 6.75 miles in about 5 minutes. Sporadic thunderstorm wind gust damage, mainly tress uprooted or large limbs downed, was noted north and south of the tornado track. Several business signs were also damaged along Lindbergh Blvd. in Florissant. Two people sustained minor injuries. One had a broken leg and another just had some scrapes and bruises. Almost 400 structures sustained some kind of damage. Fifty five of these structures were either destroyed or sustained significant damage. The tornado was rated EF-2 overall. The maximum path width was 500 yards and the path length was 6.75 miles.

Thunderstorm Wind, St. Louis

When
April 10, 7:00 PM CST
Where
St. Louis County, 0.75 mi NE of South Bellefontaine
Measured
65 kt (75 mph) estimated gust
Reported by
Newspaper
Coordinates
38.656, -90.538

Thunderstorm winds blew off part of the roof of Shenandoah Valley Elementary School. Six class rooms sustained both wind and water damage. School was not in session, so no injuries reported.

Thunderstorm Wind, St. Louis

When
April 10, 7:01 PM CST to 7:02 PM CST
Where
St. Louis County, 0.89 mi NNW of Robertson to 1.55 mi WNW of Burke City
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
38.782, -90.384

Thunderstorm winds on the south side of the tornado blew down numerous large trees, tree limbs and power lines. Some caused minor damage to homes and businesses in the area.

Thunderstorm Wind, St. Louis

When
April 10, 7:01 PM CST to 7:04 PM CST
Where
St. Louis County, 1.69 mi N of Robertson to 1.12 mi WNW of Cross Keys
Measured
70 kt (81 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
38.794, -90.379

Thunderstorm winds on the north side of the tornado blew down numerous large trees, tree limbs and power lines. Some caused minor damage to homes and businesses in the area.

Thunderstorm Wind, St. Louis

When
April 10, 7:03 PM CST
Where
St. Louis County, 0.67 mi WSW of Burke City
Measured
65 kt (75 mph) estimated gust
Reported by
Amateur Radio
Coordinates
38.775, -90.341

Thunderstorm winds blew down several power lines onto Interstates 270 and 170 causing both highways to be closed at the interchange.

Thunderstorm Wind, Washington

When
April 10, 7:05 PM CST
Where
Washington County, 1.9 mi NW of Cannon Mines
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.071, -90.743

Thunderstorm winds blew a mobile home off its foundation, on Highway 21 just south of intersection with Highway 47. No injuries reported.

Hail, St. Louis

When
April 10, 7:06 PM CST
Where
St. Louis County, 0.18 mi ENE of Tempo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.701, -90.447

One inch hail fell at Westport Plaza.

Tornado, St. Louis (C)

When
April 10, 7:10 PM CST to 7:11 PM CST
Where
St. Louis (C) County, 2.79 mi S of Tower Grove to 2.66 mi S of Tower Grove
Rating
EF0
Path length
0.25 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
38.610, -90.287

A weak tornado touched down near the intersection of 59th Street and Reber Place in the city of St. Louis. It moved to the northeast across Dalton and January Avenues before lifting along Columbia Avenue. Many trees were snapped and numerous homes and garages/sheds were damaged along the path of the tornado. The most extensive damage occurred to several homes and a garage near and just east of the intersection of January Avenue and Columbia Avenue. One house on Columbia Avenue lost the entire east facing side of the roof. Pieces of the roof and insulation were scattered north and east along Columbia Avenue. Several cars were badly damaged along Columbia Avenue due to the falling debris. No injuries were reported. The overall rating for the tornado was EF0. The maximum path width was 50 yards and the path length was a quarter of a mile.

Thunderstorm Wind, St. Louis (C)

When
April 10, 7:12 PM CST
Where
St. Louis (C) County, 2.69 mi S of Tower Grove to 2.67 mi S of Tower Grove
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
38.611, -90.280

Thunderstorm winds partially uplifted a large spruce tree onto a house on Sublette Avenue just south of Columbia Avenue. Also, a home on Columbia Avenue, just east of Sublette Avenue, had minor roof damage.

Thunderstorm Wind, Ste. Genevieve

When
April 10, 7:30 PM CST
Where
Ste. Genevieve County, 2.64 mi NW of Zell
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.972, -90.190

Thunderstorm winds blew over a couple of empty semi trailers at a business on Kimmel Lake Road just south of Highway O. A couple of large tree limbs were blown down as well.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2013Every state in 2013This day in weather historyThe tornado archive for Missouri, 2013Warnings in Missouri, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439074, 439076, 439088, 439094, 439095, 444243, 439096, 439097, 439098, 439099, 439100, 439101, 439102, 444228, 444232, 444403, 444247, 444404, 444406, 444407, 444408, 444409, 444412, 444411, 444410, 444502, 444505, 444503, 444506, 444510, 444509, 444513, 444534, 444882, 444880, 444881, 444895, 444518, 444525, 444523, and more.